Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 23, 2007, 4:49 PM CDT for Jefferson County, Orange County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- May 23, 2007, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:11 PM CDT | TSTM WND GST 50 | 1 N Beaumont, TX | MEASURED AT LAMAR UNIVERSITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 232149 SVRLCH TXC245-361-232245- /O.NEW.KLCH.SV.W.0041.070523T2149Z-070523T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 449 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITIES OF...PORT NECHES...NEDERLAND...CENTRAL GARDENS...BEAUMONT... SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITIES OF...VIDOR...BRIDGE CITY... * UNTIL 545 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGE CITY...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORT NECHES BY 455 PM CDT... 8 MILES SOUTH OF VIDOR BY 500 PM CDT... CENTRAL GARDENS AND NEDERLAND BY 515 PM CDT... 7 MILES SOUTH OF BEAUMONT BY 545 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2986 9419 3001 9376 3017 9384 3007 9428 $$ K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:04 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 23, 3:04 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 PM CDT WED MAY 23 2007 .SYNOPSIS... A VIRGINIA ANTICYCLONE WILL RIDGE SOUTHWEST TO ACROSS LOUISIANA. THE AVERAGE POSITION OF ITS ASSOCIATED INSTABILITY AXIS (THE OUTER PERIPHERY OF THIS ANTICYCLONE) WILL EXTEND THROUGH WEST CENTRAL LOUISIANA SOUTHWARD INTO THE GULF OF MEXICO. FURTHER-UP, A MIDTROPOSPHERIC INVERTED TROUGH WILL EXTEND FROM EAST CENTRAL LOUISIANA TO THE MOUTH OF THE MISSISSIPPI RIVER. THIS SYSTEM WILL DRIFT WEST AND SOUTH AND SLOWLY WEAKEN. && .DISCUSSION... FOR TONIGHT, THE RAINS WILL BE COMING TO AN END. THE OVERNIGHT TEMPERATURES AND HUMIDITIES WILL BE RUNNING SLIGHTLY ABOVE NORMAL. PATCHY RADIATION-EVAPORATION FOG IS POSSIBLE DURING THE OVERNIGHT HOURS ESPECIALLY OVER SATURATED GROUND. FOR TOMORROW, THE CONVECTIVE RAINS ARE EXPECTED TO BE LESS VIGOROUS, AS MORE STABLE AIR RIDES IN ON EASTERLY WINDS. THE MOST ACTIVE WEATHER WILL BE ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA, ESPECIALLY NEAR THE INSTABILITY AXIS. THE AFTERNOON TEMPERATURES AND HUMIDITIES WILL BE RUNNING ABOUT SEASONAL. && .AVIATION... GULF STRATUS AND PATCHY FOG ARE POSSIBLE DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL BE LESS VIGOROUS ON THURSDAY. && .MARINE... THE ACTUAL TIDES ARE EXPECTED TO RUN AT OR ABOUT 1/2 FOOT ABOVE THE PREDICTED TIDES FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 83 68 83 / 20 50 20 20 KBPT 72 83 70 82 / 20 50 20 20 KAEX 66 84 64 84 / 10 30 20 20 KLFT 68 83 67 84 / 10 40 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:50 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 550 AM CDT WED MAY 23 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-241100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 550 AM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY...BEFORE DRIER AIR BEGINS TO FILTER INTO THE REGION ON FRIDAY AND LINGER INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. 13
In the hours before
Local storm report, May 23, 11:26 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL 1 E ST. MARTINVILLE 30.12N 91.81W
05/23/2007 M1.00 INCH ST. MARTIN LA PUBLIC
&&
MOGGEDLocal storm report, May 23, 11:36 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1136 AM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM MARINE TSTM WIND 27 SW BURNS POINT 29.33N 91.88W
05/23/2007 M40 MPH GMZ455 LA PUBLIC
OCCURRED ON PLATFORM IN SOUTH MARSH ISLAND BLOCK 236.
RELAYED BY PLATFORM IN SOUTH MARSH ISLAND BLOCK 239
&&
MOGGEDLocal storm report, May 23, 12:20 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1220 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL KAPLAN 30.00N 92.28W
05/23/2007 M0.88 INCH VERMILION LA LAW ENFORCEMENT
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:18 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.